Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Mar 4, 2005, 3:46 PM PST for San Bernardino County, California. It was in force for 139 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2005, 3:46 PM PST (23:46 UTC)
- Expired
- Jul 21, 2005, 3:15 PM PDT
- In force
- 139 days
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 042347 SVRVEF CAC071-050015- /O.NEW.KVEF.SV.W.0001.050304T2346Z-050305T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 346 PM PST FRI MAR 4 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 415 PM PST * AT 336 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN SAN BERNARDINO COUNTY...OR ABOUT 7 MILES SOUTHEAST OF RIDGECREST...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN SAN BERNARDINO COUNTY AT 400 PM PST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3540 11760 3555 11742 3580 11763 3566 11791 $$ SC
4 follow-up statements
000 WWUS55 KVEF 050004 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 401 PM PST FRI MAR 4 2005 CAC071-050015- /O.CON.KVEF.SV.W.0001.000000T0000Z-050305T0015Z/ SAN BERNARDINO CA- 401 PM PST FRI MAR 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM PST FOR NORTHWESTERN SAN BERNARDINO COUNTY... AT 400 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHWESTERN SAN BERNARDINO COUNTY...OR ABOUT 2 MILES SOUTH OF RIDGECREST...MOVING NORTHWEST AT 15 MPH. LAT...LON 3540 11760 3555 11742 3580 11763 3566 11791 $$ SC
000 WWUS55 KVEF 050017 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 415 PM PST FRI MAR 4 2005 CAC071-050025- /O.EXP.KVEF.SV.W.0001.000000T0000Z-050305T0015Z/ SAN BERNARDINO CA- 415 PM PST FRI MAR 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAN BERNARDINO COUNTY HAS BEEN ALLOWED TO EXPIRE AT 415 PM PST... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING THE DIME SIZE HAIL HAS MOVED TO THE NORTHWEST AND INTO KERN COUNTY. ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE THROUGH NORTHWEST SAN BERNARDINO COUNTY. LAT...LON 3540 11760 3555 11742 3580 11763 3566 11791 $$ SC
000 WUUS55 KVEF 212133 SVRVEF CAC071-212215- /O.NEW.KVEF.SV.W.0001.050721T2130Z-050721T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...DAGGETT...BARSTOW * UNTIL 315 PM PDT * AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED SOUTH OF THE BARSTOW/DAGGETT AREA AND WAS MOVING TO THE NORTH AT AROUND 10 MPH. IN ADDITION TO LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY DOWNPOURS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3471 11675 3493 11675 3492 11709 3476 11706 $$ DAVIS
000 WWUS55 KVEF 212201 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 256 PM PDT THU JUL 21 2005 CAC071-212215- /O.CON.KVEF.SV.W.0001.000000T0000Z-050721T2215Z/ SAN BERNARDINO CA- 256 PM PDT THU JUL 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAGGETT...MOVING NORTH AT AROUND 10 MPH. AT 255 PM...HAIL OF UNKNOWN SIZE AND VERY HEAVY RAINFALL WAS REPORTED IN DAGGETT WITH THIS STORM. THIS STORM WILL ALSO AFFECT TRAVEL ALONG INTERSTATES 15 AND 40. MOTORISTS TRAVELING ALONG THESE INTERSTATES NEAR DAGGETT SHOULD EXERCISE CAUTION. IN ADDITION TO LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINFALL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3471 11675 3493 11675 3492 11709 3476 11706 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:45 PM PST, 1 minute earlier.
Area forecast discussion, Mar 4, 3:45 PM PST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PST FRI MAR 4 2005 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM ALONG THE SOUTHERN CALIFORNIA COAST NEAR SAN DIEGO WILL SLOWLY MOVE EAST ALONG THE MEXICO BORDER TONIGHT THROUGH SUNDAY. THIS WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH SATURDAY FOLLOWED BY DECREASING COVERAGE FROM NORTHWEST TO SOUTHEAST AS THE LOW MOVES EAST. && .SHORT TERM...THE UPPER LOW WAS CENTERED JUST NORTH OF SAN DIEGO AT 23Z AND WAS ELONGATING AS INCREASING JET ENERGY DIVED DOWN THE BACK SIDE OF THE SYSTEM. THE 18Z GFS DEPICTED THIS WELL ALONG WITH A BAND OF INCREASING MOISTURE AND UPWARD FORCING THROUGH MOHAVE COUNTY AND ACROSS SOUTHERN NEVADA. NUMEROUS THUNDERSTORMS HAD DEVELOPED ON THE NORTHERN EDGE OF THE COLD CORE OVER WESTERN SAN BERNARDINO COUNTY. THUNDERSTORMS SHOULD BEGIN TO DIMINISH BY LATE EVENING BUT THE GFS INDICATES A BAND OF PRECIPITATION MAY SET UP ACROSS NORTHWEST ARIZONA AND SOUTHERN NEVADA OVERNIGHT. HOWEVER...IT HAS BEEN OVERDONE UP TO THIS POINT WITH AT INDICATING WERE PRECIPITATION WILL FALL. WILL HAVE TO WATCH EAST SLOPES OF THE SOUTHERN NEVADA MOUNTAINS FOR POTENTIALLY SIGNIFICANT SNOWFALL AMOUNTS IF THINGS MATERIALIZE SIMILAR TO THE GFS SOLUTION. FOR NOW KEPT ACCUMULATIONS BELOW SNOW ADVISORY LEVELS. DYNAMICS DECREASE SATURDAY AS THE LOW CENTER GRADUALLY TRACKS EAST ALONG THE MEXICO BORDER BUT WRAP AROUND MOISTURE SHOULD KEEP SCATTERED LIGHT SHOWERS ACROSS THE SOUTHERN HALF OF THE REGION WITH THE AREAL COVERAGE GRADUALLY SHIFTING FROM NORTHWEST TO SOUTHEAST THROUGH SUNDAY AS THE LOW PROGRESSES TO THE EAST. && .LONG TERM...RIDGING OFF THE WEST COAST MONDAY BEGINS TO STRENGTHEN AND MIGRATE TO THE EAST THROUGH THE EXTENDED. THE RIDGE WILL DOMINATE THE WEATHER PATTERN OVER THE WESTERN U.S. IN THE COMING WEEK AND BRING DRY...MILD CONDITIONS AND ABOVE NORMAL TEMPERATURES TO THE AREA. A WEAK SHORTWAVE IS FORECAST TO MOVE SOUTH THRU THE REGION TUESDAY BRINGING SOME MID LEVEL MOISTURE WITH IT. NOT EXPECTING MUCH EFFECT WITH THIS WAVE ONLY A FEW MORE CLOUDS DURING THE DAY. OTHERWISE...MOSTLY SUNNY TO SUNNY CONDITIONS EXPECTED THROUGHOUT THE EXTENDED PERIOD. && .AVIATION...DOPPLER RADAR WAS PICKING UP SHOWER ACTIVITY TO THE SOUTH AND WEST OF THE LAS VEGAS VALLEY MOVING GENERALLY TO THE NORTH . AS THESE SHOWERS MOVE INTO THE VALLEY OVER THE NEXT COUPLE OF HOURS...CEILINGS THAT ARE CURRENTLY NEAR 8000 FEET AGL WILL BEGIN LOWERING AND COULD GET AS LOW AS 5000 FEET AGL. IN ADDITION...THERE HAVE BEEN A COUPLE OF ISOLATED LIGHTNING STRIKES TO THE DISTANT WEST AND SOUTHEAST OF KLAS. MAINLY RAIN SHOWERS ARE EXPECTED IN THE VALLEY BUT AN EMBEDDED THUNDERSTORM OR TWO IS POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. & .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/SALMEN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:08 PM PST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.